MAUDE Adverse Event Report: CARDINAL HEALTH NPWT FACILITY 6701132 DAILY RENTAL; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

CARDINAL HEALTH NPWT FACILITY 6701132 DAILY RENTAL; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number SVED RENT
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Event or Problem Description
Customer reported that the device her patient was using got so hot it started melting the front of the device.The device was standing straight up, but the device got so hot the front started melting and has a burn spot on the front.No patient demographics were provided when requested.
 
Additional Manufacturer Narrative
Supplemental report is being filed following the submission of the initial mdr report submitted on 2/20/2021 due to the investigation findings are available.Device released from qa to stock on 05/21/2019.Device was serviced on 09/03/2020 with no problem found.Job router was reviewed without issue.Device passed all tests.Complaint of overheat of device confirmed.Investigation found a loose screw inside the pump, possibly causing the pump to seize and overheat.The overheated pump melted wiring and the back of the enclosure.Suggest replacing pump wiring and back of enclosure.The root cause is pump failure.Capa-ma029-01812 was opened and an investigation into the overheating complaints was conducted.The following corrective actions were identified to address the root causes identified in the capa.These corrective actions are planned to be completed by april 30, 2021.Ifu for sved device to be updated to include the warning for overheating and no direct contact of the device with patient.Update the service procedure to consider changing the motor is the motor has serviced more than 2000 hours.Implement the service timer recording in the service procedure and forms to determine when to change the motor once the serviceable life has been exhausted.Install relay cut off mechanism at appropriate threshold temperature that will cut off the current to the motor in cases when motor may draw excessive current leading to overheating effect.

Brand Name
6701132 DAILY RENTAL
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
CARDINAL HEALTH NPWT FACILITY
14201 nw 60th ave.
miami lakes FL
MDR Report Key11332838
Report Number1423537-2021-00595
Device Sequence Number17090334
Product Code OMP
UDI-Device Identifier10885380097454
UDI-Public10885380097454
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSVED RENT
Device Catalogue NumberSVED RENT
Device Lot Number19553
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;